Home » Uncategorized » Medication and The Hunger

Medication and The Hunger

I am having a bit of trouble. Since increasing my dose of Aripiprazole I am finding myself with an unbearable urge to eat. I’m not sure if it counts as hunger; I don’t get stomach rumbles but just a craving for food gnawing at me.

Aripiprazole is not the first medication to do this. I have also tried Olanzapine, Quetiapine and Mirtazapine. They all made me extremely hungry. Mirtazapine especially; I would eat constantly. That’s how in January, I weighed in at an overwhelmingly increased 107.5kilos. Obese. I had to change it, to fight it.

With the help of changing to Quetiapine at low dose (I’ve found that low doses of these make me less hungry than when the dose increases) then Aripiprazole at low dose, and no small measure of determination, I managed to lose weight. Since January, I have lost 16.5kilos. That’s 2.5stone, and I feel much better for it. I have less of a double chin. I’m fitter. I feel good.

Well, I DID feel good.

Since increasing the aripiprazole a fortnight ago, the hunger, the craving for food has become unbearable. In just 2 weeks I have easily gained a kilo while trying desperately not to eat. I’m devastated. I was just in the range of ‘overweight’ rather than ‘obese’. I was feeling good. Now I feel horrible. I’m terrified of going back to my old weight. I have new clothes now that I feel good in; I don’t want to get too big for them. I was just starting to fall in love with my size. So what am I going to do about it?

I have been trying to increase my activity levels; going swimming, regular walks. But its gonna take a lot of walks to offset what I’m eating! Aaah! I’ll keep it up though. Convince myself any weight gain is in muscle rather than fat… I get so exhausted, its going to be tough fitting in more exercise when I always seem to need to recoup after each session.

I can try drinking a tonne of water, but the medication I’m on already makes me thirsty a lot.. There is room for me to drink more water though. So I’ll do that, that’s something I guess.

I could alter my diet – I already eat a lot of veggies, but maybe hummus is too fattening to snack on continuously? Should I cut back on hummus, oh most almightiest of vegan staples?!

The trouble is, not only am I craving food but the craving is for unhealthy food. Carbs carbs carbs! I’ve tried snacking on fruit instead, its not satisfying the hunger.. I guess there is always room for me to try harder. Try harder, Fryn! Stop making excuses, Fryn!

I just feel so disheartened. My weight loss was doing so well, and now I’m stalled and what if I go back to the weight I was before I hated it I can’t face how much I’ll hate myself for it. It’s hard enough that the EUPD creeps in with unhealthy coping mechanisms of binge eating.. It just feels so much to fight.

Hmmph. Well, rant over. I’ll do my best and update soon. In the meantime, internet, do you have any advice for me?!

Much love,

Fryn

Advertisements

One thought on “Medication and The Hunger

  1. Oh. I feel you. Gained some weight over allergy meds. It’s like your body is lying to you about how much it needs to eat!
    One tip: getting pregnant doesn’t help. Sorry. I didn’t know how to cope either.
    Your Dr maybe?

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s